Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 105, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 5, 2018, 6:48 PM CDT for Lawrence County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2018, 6:48 PM CDT (23:48 UTC)
- Expired
- Jul 5, 2018, 7:12 PM CDT
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 43 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2343 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581
WUUS53 KILX 052348
SVRILX
ILC101-060030-
/O.NEW.KILX.SV.W.0105.180705T2348Z-180706T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
648 PM CDT THU JUL 5 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Central Lawrence County in southeastern Illinois...
* Until 730 PM CDT
* At 648 PM CDT, a severe thunderstorm was located over
Lawrenceville, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Vincennes, Lawrenceville, St. Francisville, Billett and Mount
Carmel Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3871 8784 3880 8764 3868 8753 3866 8760
3865 8760 3864 8762 3861 8762 3859 8761
3859 8764 3857 8764 3857 8776
TIME...MOT...LOC 2348Z 329DEG 17KT 3869 8770
HAIL...1.00IN
WIND...60MPH
$$
Bak1 follow-up statement
723
WWUS53 KILX 060012
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
712 PM CDT THU JUL 5 2018
ILC101-060022-
/O.CAN.KILX.SV.W.0105.000000T0000Z-180706T0030Z/
Lawrence-
712 PM CDT THU JUL 5 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAWRENCE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However heavy rain is still possible with this
thunderstorm.
LAT...LON 3871 8784 3880 8764 3868 8753 3866 8760
3865 8760 3864 8762 3861 8762 3859 8761
3859 8764 3857 8764 3857 8776
TIME...MOT...LOC 0011Z 329DEG 17KT 3859 8762
$$
BakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:30 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 5, 3:30 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 330 PM CDT Thu Jul 5 2018 .SHORT TERM...(This evening through Friday) ISSUED AT 310 PM CDT Thu Jul 5 2018 Scattered showers and thunderstorms developed along and ahead of an approaching cold front today. Some of the stronger storms produced some very heavy rain on the eastern border of the state. With plenty of surface based instability, there has been a lack of enough shear to sustain the storms and they are rapidly falling apart. However, many mesoscale boundaries and outflows through the afternoon and early evening will provide a focus for scattered shower and thunderstorm activity ahead of the advancing boundary. Dry air lags a bit behind the boundary, and depending on the rapidity of the clearing later this evening, may need to watch for patchy fog development along and just behind the front. At this time, not enough of confidence to add to forecast as it may be very localized, not to mention that the winds behind this boundary so far today have been a little higher than advertised in IA/NW IL. Cooler temps expected tonight and into tomorrow. Tomorrows forecast will be cooler and slightly drier, with highs in the 80s. The llvl moisture from tonights showers may have some localized muggy impacts in the morning. Clearing of the clouds throughout the day, with the SE partly cloudy by the early evening hours. The clouds in the southeast will keep some of the moisture around a little longer, and the heat indices will be in the upper 80s/near 90. && .LONG TERM...(Friday night through Thursday) ISSUED AT 310 PM CDT Thu Jul 5 2018 Upper level ridging once again takes over the eastern half of the country, building in a surface reflection into the weekend. Models are maintaining slightly cooler and drier air through the remainder of the forecast. As a result, the heat indices are far more comfortable for the weekend. Low level moisture at this time of year is notoriously difficult, however. Given the available soil moisture, evapotranspiration from the mature crops in the field is likely not handled well in this situation. Although models are picking up on the bias in the shorter term, concerned that the blended dewpoints has not yet responded for the weekend. Heat and humidity creep back into the forecast moving into the workweek, with heat indices in the 90s by Monday. Another issue will be the pops creeping into the forecast from a system over the Gulf States pushing convective activity up into the Ohio River Valley. The latest GFS and ECMWF are showing some consistency with a more northerly extent to the showers and thunderstorms for the start of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 108 PM CDT Thu Jul 5 2018 Broad area of showers and thunderstorms developing NE of CMI and W of SPI... but moving away from CMI, and not near enough to SPI to warrant a mention. Cumulus clouds stream across most of the region, with cirrus expanding SW into CMI. Have to keep an eye on the VCTS because its possible to pop up in about any terminal with this unstable airmass. VFR for now with mostly W/SW winds. Front on approach later this evening, with a switch to more N/NW winds behind it. Winds should still remain generally less than 10kts through the pd. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for ILZ027>031-036>038- 040>057-061>063-066>068-071>073. && SHORT TERM...HJS LONG TERM...HJS AVIATION...HJS
Hazardous weather outlook, Jul 5, 3:21 PM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 321 PM CDT Thu Jul 5 2018 ILZ027>031-036>038-040>057-061>063-066>068-071>073-061100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 321 PM CDT Thu Jul 5 2018 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Hot and humid conditions will linger for a few more hours, with heat indices over 100 degrees into this evening. Scattered thunderstorms are expected into this evening. There is a marginal risk of severe storms, with damaging wind gusts the primary threat. Torrential rainfall and frequent lightning are also possible with the stronger storms. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into early evening. Bak
In the hours before
Special weather statement, Jul 5, 3:55 PM CDT, 2 hours 53 minutes before
Special Weather Statement National Weather Service Lincoln IL 355 PM CDT THU JUL 5 2018 ILZ041-052130- Mason- 355 PM CDT THU JUL 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MASON COUNTY UNTIL 430 PM CDT... At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near Easton, or 9 miles east of Havana, moving southeast at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mason City and Easton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4030 8996 4035 8978 4022 8964 4016 8988 TIME...MOT...LOC 2055Z 330DEG 9KT 4028 8988 Geelhart
Special weather statement, Jul 5, 4:39 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Lincoln IL
439 PM CDT THU JUL 5 2018
ILZ027-052230-
Knox-
439 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX COUNTY UNTIL 530 PM
CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm over
Knoxville, or near Galesburg, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Galesburg, Knoxville, Yates City, London Mills, Maquon, Gilson, East
Galesburg and Delong.
This includes Interstate 74 between mile markers 48 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4072 8998 4071 8999 4071 9033 4093 9041
4100 9019
TIME...MOT...LOC 2139Z 337DEG 12KT 4090 9027
BakSpecial weather statement, Jul 5, 4:57 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Lincoln IL
457 PM CDT THU JUL 5 2018
ILZ054>056-052245-
Douglas-Coles-Moultrie-
457 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR COLES...EAST CENTRAL MOULTRIE AND
SOUTHERN DOUGLAS COUNTIES UNTIL 545 PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cooks Mill, or 7 miles north of Mattoon, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Charleston, Mattoon, Arcola, Oakland, Ashmore, Humboldt, Hindsboro,
Cooks Mill, Rardin, Coles, Fairgrange, Bushton and Coles County
Airport.
This includes Interstate 57 between mile markers 190 and 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3948 8801 3944 8802 3950 8849 3968 8848
3970 8797 3948 8796
TIME...MOT...LOC 2157Z 272DEG 24KT 3959 8839
BakSpecial weather statement, Jul 5, 5:34 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Lincoln IL
534 PM CDT THU JUL 5 2018
ILZ056-062-063-052330-
Coles-Clark-Cumberland-
534 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLES...WESTERN
CLARK AND NORTHERN CUMBERLAND COUNTIES UNTIL 630 PM CDT...
At 534 PM CDT, Doppler radar was tracking a strong thunderstorm over
Janesville, or 7 miles north of Toledo, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Charleston, Mattoon, Toledo, Casey, Greenup, Martinsville, Westfield,
Lerna, Janesville, Hutton, Fox Ridge State Park, Union Center and
Trilla.
This includes the following highways...
Interstate 57 between mile markers 187 and 189.
Interstate 70 between mile markers 117 and 119, and between mile
markers 121 and 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3918 8790 3918 8792 3931 8839 3948 8834
3944 8782
TIME...MOT...LOC 2234Z 282DEG 18KT 3938 8827
BakLocal storm report, Jul 5, 6:20 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
620 PM CDT THU JUL 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN HANNA CITY 40.69N 89.79W
07/05/2018 M2.25 INCH PEORIA IL BROADCAST MEDIA
RAINFALL TOTAL IN 50 MINUTES
&&
JRPLocal storm report, Jul 5, 6:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
641 PM CDT THU JUL 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FLOOD S PEORIA 40.74N 89.61W
07/05/2018 PEORIA IL EMERGENCY MNGR
STREET FLOODING NEAR ADAMS AND WASHINGTON.
0625 PM FLOOD 4 SW BARTONVILLE 40.60N 89.72W
07/05/2018 PEORIA IL EMERGENCY MNGR
STREET FLOODING
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:23 PM CDT | Flash Flood Warning | ILX | Vermilion | 3 hr |
| Jul 5, 2:16 PM CDT | Special Weather Statement | ILX | Champaign | 44 min |
| Jul 5, 2:39 PM CDT | Special Weather Statement | ILX | Logan | 36 min |
| Jul 5, 2:56 PM CDT | Areal Flood Advisory | ILX | Morgan, Scott | 2 hr |
| Jul 5, 3:43 PM CDT | Special Weather Statement | ILX | McLean | 32 min |
| Jul 5, 3:55 PM CDT | Special Weather Statement | ILX | Mason | 35 min |
| Jul 5, 4:39 PM CDT | Special Weather Statement | ILX | Knox | 51 min |
| Jul 5, 4:57 PM CDT | Special Weather Statement | ILX | Coles | 48 min |
| Jul 5, 5:18 PM CDT | Areal Flood Advisory | ILX | McLean, Tazewell, Woodford | 3 hr |
| Jul 5, 5:34 PM CDT | Special Weather Statement | ILX | Cumberland | 56 min |
| Jul 5, 5:51 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 19 min |
| Jul 5, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 37 min |
| Jul 5, 6:06 PM CDT | Flash Flood Warning | ILX | Peoria, Tazewell, Woodford | 3 hr |
| Jul 5, 6:31 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Richland | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.